MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., WITH DEFLECTING OBTURATOR; SCOPE

OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., WITH DEFLECTING OBTURATOR; SCOPE
Model Number A22041T
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was notified of the event from the customer via mw5107602.During a cystoscopy transurethral resection of the prostate, the tip of the swivel obturator on the scope broke off in the patient.The broken tip was retrieved and no pieces were left in the patient.It is unknown if the device was inspected prior to the procedure.The customer reported this malfunction occurred at the end of the procedure and the procedure was successfully completed.There was no procedural delay, no change in the patient's treatment course due to the malfunction and no post-operative issues with the patient due to this issue.The customer requested a re-education on the proper handling of this device and there have not been any further issues since training.

Brand Name
RESECTION SHEATH, 24 FR., WITH DEFLECTING OBTURATOR
Common Device Name
SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key14190477
Report Number2951238-2022-00389
Device Sequence Number14571368
Product Code HIH
UDI-Device Identifier04042761020978
UDI-Public04042761020978
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/22/2022
Report Date (Section F) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22041T
Device Catalogue NumberA22041T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/25/2022
Event Location Hospital
Date Report to Manufacturer03/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown